• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Medication - Donapezil & Rivastigmine side effects

WJG

Registered User
Sep 13, 2020
122
0
I have early stage Alzheimer’s so was prescribed Donapezil - which seemed to help my cognition but unfortunately gave me appalling nightmares. So I then tried Rivastigmine patches, which solved the bad dreams but caused constant back pain. My GP has suggested stopping them - within a few hours the pain has gone away, but I’m left feeling really tired and ‘foggy’ so clearly they were having a positive cognitive effect. Has anyone else had similar issues with medication…and how have you solved it?
 

Grannie G

Volunteer Moderator
Apr 3, 2006
76,043
0
Kent
Hello @WJG

My husband had the same issues. We tried both drugs over a period of a few months and the side effects were intolerable.

If these drugs suit they are wonderful but if not it`s difficult to know how long to keep persevering.

My husband stopped taking them but you take advice from your doctor whether or not you continue.

Good luck